MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPAREREAMERTUBE F/309.450

OBERDORF SYNTHES PRODUKTIONS GMBH SPAREREAMERTUBE F/309.450
Catalog Number 309.480
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn.As no product was received.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during decontamination on an unknown date, one (1) extra-bolt was found cracked and one (1) sparereamer tube was found broken.There were no surgical procedure and patient involvement.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part 5787 (309.480), lot 9387407: manufacturing site: (b)(4).Release to warehouse date: april 30, 2015.The device history record shows this lot of devices was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.The used material was stainless steel 1.4112 as required and the measured harness was within the specification.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was completed: the visual inspection has shown that one cutting tooth at the forefront is broken off.The broken piece was not sent back.The cutting edges of the remaining teeth are badly worn.The relevant dimensions close to the breakage were measure and found to meet the specifications.The manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.The used material was stainless steel 1.4112 as required and the measured harness was within the specification.There was no information provided how or when the reamer broke or if a power tool was used, this makes it impossible to determine an exact root cause.It is likely that an excessive contact between the reamer and a screw, for example by too much lateral stress during the removal of a screw, caused a mechanical overload and finally the breakage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Date of event is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPAREREAMERTUBE F/309.450
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8066472
Report Number8030965-2018-58171
Device Sequence Number19070098
Product Code HTO
UDI-Device Identifier07611819018419
UDI-Public(01)07611819018419
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.480
Device Lot Number9387407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer12/04/2018
12/13/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/04/2018
12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1